Alert archive / Connecticut / Special Weather Statements in 2012
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 27, 2012, 4:01 PM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 27, 2012, 5:00 PM EDT
- In force
- 59 min
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 85 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
799
WWUS81 KOKX 272001
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT FRI JUL 27 2012
CTZ008-011-012-272100-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
401 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS OVER MIDDLESEX AND NEW LONDON COUNTIES...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VOLUNTOWN TO
CHESTER...MOVING EAST AT 20 MPH.
HEAVY DOWNPOURS AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4140 7184 4133 7183 4133 7194 4131 7204
4131 7208 4129 7214 4132 7219 4129 7220
4134 7251 4137 7252 4138 7246 4143 7242
4144 7230 4151 7232 4162 7219 4164 7178
4142 7179
$$
NVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:35 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 27, 3:35 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT FRI JUL 27 2012
.SYNOPSIS...
A WEAK FRONT WILL MOVE VERY SLOWLY SOUTH OF THE AREA THROUGH
SATURDAY. ANOTHER WEAK TROUGH OF LOW PRESSURE WILL DEVELOP NORTHEAST
ALONG THE ATLANTIC SEABOARD ON SUNDAY AND REMAIN NEARLY STATIONARY
THROUGH MONDAY. A WEAK COLD FRONT WILL MOVE SLOWLY TOWARD THE AREA
TUESDAY THROUGH WEDNESDAY FOLLOWED BY ANOTHER ONE THURSDAY THROUGH
FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FRONTAL BOUNDARY CURRENTLY DRAPED FROM CAPE COD THROUGH THE LOWER
HUDSON VALLEY AND ACROSS NORTHERN PA WILL MOVE SLOWLY ACROSS THE
CWA TONIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THIS
FRONTAL BOUNDARY AND SHOULD BEGIN TO INCREASE IN COVERAGE AND
SPREAD ACROSS THE AREA THROUGH THIS EVENING AND TONIGHT.
THE ATMOSPHERE REMAINS QUITE MOIST...WITH DEW POINTS IN THE UPPER 60S
TO LOWER 70S. WOULD EXPECT THAT ANY STRONG TO SEVERE THUNDERSTORM
THAT DOES DEVELOP COULD PRODUCE HEAVY DOWNPOURS.
BASED ON LATEST BEACH REPORTS AND SPEAKING TO LIFEGUARDS AT THE AREA
OCEAN BEACHES...HAVE UPGRADED THE RIP CURRENT RISK TO HIGH FOR THIS
AFTERNOON AND EVENING.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
FRONTAL BOUNDARY SETTLES SOUTH OF THE AREA THROUGH SATURDAY
TONIGHT...WITH ANOTHER WEAK FRONTAL BOUNDARY APPROACHING FROM THE
WEST. THIS SECOND FRONT IS ASSOCIATED WITH A DIGGING UPPER TROUGH
THAT WILL APPROACH FROM THE WEST AS IT MOVES ACROSS THE GREAT
LAKES REGION.
WITH PLENTY OF MOISTURE IN PLACE...PERSISTENT ELEVATED MARGINAL TO
MODERATE INSTABILITY...AND WEAK VORTICITY ADVECTION...CANNOT RULE
OUT A SHOWER OR THUNDERSTORM. WOULD EXPECT MAINLY A DIURNALLY DRIVEN
THREAT WITH BETTER COVERAGE SATURDAY DURING THE DAY AS TROUGH
APPROACHES.
AS FOR TEMPS...USED A BLEND OF THE MAV/MET GUIDANCE. HIGHS ON
SATURDAY WILL BE IN THE MID 80S TO AROUND 90...WITH LOWS IN THE
MID TO UPPER 60S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
PREPARE FOR WARM HUMID WEATHER WITH PERIODS OF HEAVY SHOWERS AND
TSTMS DAILY.
A SERIES OF UPPER LVL SHORT WAVES WILL MOVE SE INTO THE MEAN
POSITION OF AN UPPER LVL TROUGH WHICH IS FCST TO REMAIN WEST OF THE
LOCAL AREA.
THESE WAVES...WHICH WILL BE VERY DIFFICULT TO TIME...WILL TRIGGER
ROUNDS OF SCT TO BKN CONVECTION AS A WARM MOIST AND UNSTABLE
MARITIME TROPICAL AIRMASS REMAINS ENTRENCHED ACROSS THE EASTERN
THIRD OF THE U.S.
WITH THE CONTINUATION OF HIGH PRECIPITABLE WATER CONTENT...HEAVY
RAIN WILL CONTINUE TO REMAIN A THREAT THROUGH THE WEEK WITH ANY
SHOWERS AND TSTMS THAT DO FORM.
.MARINE...
A FRONTAL BOUNDARY SETTLES OVER THE WATERS OR JUST OFFSHORE TONIGHT
AND SATURDAY. WINDS WILL CONTINUE TO DIMINISH TONIGHT. BELOW SCA
CONDITIONS EXPECTED SATURDAY.
SUNDAY THROUGH FRIDAY...WINDS AND SEAS ARE FCST TO REMAIN BELOW
SMALL CRAFT ADVISORY LIMITS OF 25 KT AND 5 SEAS. HOWEVER...WINDS AND
SEAS WILL BE HIGHER IN AND AROUND ANY SHOWERS OR TSTMS.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A FRONTAL BOUNDARY NORTH OF THE REGION WILL DROP SOUTH OF THE AREA
TERMINALS OVERNIGHT. THIS FRONT MAY MOVE NORTH OF THE AREA ON SATURDAY.
VFR THROUGH THIS EVENING...WITH SOME POSSIBLE MVFR CONDITIONS IN ANY
THUNDERSTORM DEVELOPMENT.
WITH RESPECT TO THUNDERSTORMS...STORMS ALREADY STARTING TO DEVELOP
NORTH AND WEST OF THE TERMINALS SO WILL COVERAGE SHOULD START
MOVING INTO OUR AREA BETWEEN 19 AND 20Z...LASTING THROUGH 00Z OR
SO. WITH CCFP OUTLOOKS OVER THE AREA TERMINALS AND SPC PLACING
PORTIONS OF THE AREA IN A SLIGHT RISK INTO THE AREA
TERMINALS...HAVE GONE AHEAD AND ADDED TEMPO GROUPS FOR THE NYC
TERMINALS AND KSWF. HAVE INCLUDED A TEMPO FOR SHOWERS AT KBDR AND
KISP...BUT MAY HAVE TO AMEND THOSE TO INCLUDE THUNDER LATER
DEPENDING ON HOW ANY THUNDERSTORMS DEVELOP. THE MAIN THREAT WITH
ANY STORMS WILL BE GUSTY WINDS AND HEAVY RAIN.
WINDS WILL REMAIN WESTERLY AROUND 10 KTS. MODERATE CONFIDENCE OF
AFTERNOON SEABREEZES DEVELOPING THIS AFTERNOON AT THE COASTAL
TERMINALS.
TONIGHT...THE WINDS BECOME LIGHT AND VARIABLE AS THE FRONTAL
BOUNDARY DROPS SOUTH. MODELS ARE HINTING THERE COULD BE PERIOD OF
MVFR/IFR CIGS LATE TONIGHT INTO SATURDAY MORNING. CONFIDENCE OF
OCCURRENCE RIGHT NOW IS LOW.
WITH THE FRONT NEAR THE REGION ON SATURDAY...WINDS WILL REMAIN
MOSTLY LIGHT AND VARIABLE WITH THE THREAT OF SHOWERS OR
THUNDERSTORMS AT JUST ABOUT ANY TIME DURING THE DAY. CONFIDENCE OF
TIMING AND COVERAGE AT THIS TIME IS LOW SO WILL KEEP ANY
PRECIPITATION OUT OF THE TAFS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER 19Z.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER
20Z. MODERATE CONFIDENCE OF SEABREEZE DEVELOPMENT AROUND 20Z THIS
AFTN.
KLGA FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER 20Z.
KTEB FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER 19Z.
KHPN FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER 20Z.
KISP FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER
21Z. MODERATE CONFIDENCE OF SEABREEZE DEVELOPMENT AROUND 20Z.
OUTLOOK FOR 18Z SAT THROUGH WEDNESDAY...
.SATTHROUGH TUE...MAINLY VFR...THOUGH OCCASIONAL SUB-VFR
POSSIBLE IN AFTERNOON SHOWERS/THUNDERSTORMS.
&&
.MARINE...
A FRONTAL BOUNDARY SETTLES OVER THE WATERS OR JUST OFFSHORE TONIGHT
AND SATURDAY. WINDS WILL CONTINUE TO DIMINISH TONIGHT. BELOW SCA
CONDITIONS EXPECTED SATURDAY.
SUNDAY THROUGH FRIDAY...WINDS AND SEAS ARE FCST TO REMAIN BELOW
SMALL CRAFT ADVISORY LIMITS OF 25 KT AND 5 SEAS. HOWEVER...WINDS AND
SEAS WILL BE HIGHER IN AND AROUND ANY SHOWERS OR TSTMS.
&&
.HYDROLOGY...
ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE THROUGH TONIGHT...WITH
SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS EXPECTED SATURDAY.
SLOW MOVEMENT OF SHOWERS ON SATURDAY COULD PRODUCE SOME PONDING OF
WATER ON ROADWAYS AND IN POOR DRAINAGE AND URBAN AREAS.
SUNDAY THROUGH FRIDAY...ALTHOUGH ORGANIZED CONVECTION IS NOT
FCST...THERE WILL BE ROUNDS OF SCT TO BKN CONVECTION THAT MIGHT
CAUSE MAINLY MINOR URBAN FLOODING. ISOLATED FLASH FLOODING IS NOT
OUT OF THE QUESTION THROUGH THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
EVENING FOR ANZ350.
&&Hazardous weather outlook, Jul 27, 2:13 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 213 PM EDT FRI JUL 27 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-281815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 213 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-281815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 213 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-281815- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 213 PM EDT FRI JUL 27 2012 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 27, 11:12 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1112 AM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 1 NE STEWART TERRACE 41.50N 74.10W
07/26/2012 M59 MPH ORANGE NY ASOS
0631 PM TSTM WND DMG NEWBURGH 41.50N 74.02W
07/26/2012 ORANGE NY TRAINED SPOTTER
LARGE TREE LIMB DOWN ON WIRES AND HOUSE.
0636 PM TSTM WND DMG MONROE 41.32N 74.19W
07/26/2012 ORANGE NY TRAINED SPOTTER
TREE ON HOUSE ON SOUTH MAIN STREET.
0654 PM TSTM WND DMG BREWSTER 41.40N 73.62W
07/26/2012 PUTNAM NY PUBLIC
SCATTERED TREES DOWN IN BREWSTER.
0659 PM TSTM WND GST 1 WSW SPARTA 41.14N 73.88W
07/26/2012 M60 MPH WESTCHESTER NY MESONET
0700 PM HAIL CARMEL 41.41N 73.68W
07/26/2012 E1.00 INCH PUTNAM NY LAW ENFORCEMENT
0700 PM TSTM WND DMG MAHOPAC 41.37N 73.74W
07/26/2012 PUTNAM NY EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS MAHOPAC. SPECIFICALLY ONE
TREE DOWN ON THE CORNER OF RICHARD AND TANYA LANES.
0707 PM TSTM WND DMG FRANKLIN LAKES 41.01N 74.21W
07/26/2012 BERGEN NJ TRAINED SPOTTER
1 FOOT DIAMETER TREE DOWN ON PULIS AVE
0710 PM TSTM WND DMG 1 SW RIDGEFIELD 41.27N 73.51W
07/26/2012 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON HOME ON WEST LN
0714 PM TSTM WND DMG 1 ESE NORTH CASTLE 41.14N 73.67W
07/26/2012 WESTCHESTER NY TRAINED SPOTTER
TREE DOWN ON WIRES ALONG BANKSVILLE RD
0715 PM TSTM WND DMG SOMERS 41.33N 73.69W
07/26/2012 WESTCHESTER NY FIRE DEPT/RESCUE
MULTIPLE TREES AND WIRES DOWN AROUND TOWN
0715 PM TSTM WND DMG LAKE CARMEL 41.46N 73.67W
07/26/2012 PUTNAM NY PUBLIC
MULTIPLE TREES DOWN AROUND LAKE CARMEL
0720 PM TSTM WND DMG GREENWICH 41.03N 73.63W
07/26/2012 FAIRFIELD CT TRAINED SPOTTER
TREE DOWN ON ROUND HILL ROAD
0720 PM TSTM WND DMG PURDYS 41.33N 73.66W
07/26/2012 WESTCHESTER NY PUBLIC
TREE DOWN ON CAR ON ROUTE 22
0725 PM MARINE TSTM WIND 1 S MAMARONECK 40.92N 73.73W
07/26/2012 M50 MPH ANZ335 NY MESONET
0728 PM TSTM WND DMG PLAINFIELD 40.62N 74.42W
07/26/2012 UNION NJ PUBLIC
TREE DOWN ON LIVE WIRES ALONG PARK AVE
0730 PM TSTM WND DMG TUNXIS HILL 41.18N 73.23W
07/26/2012 FAIRFIELD CT PUBLIC
TREE LIMBS BLOCKING OLD STRATFIELD RD
0730 PM TSTM WND GST MONROE 41.36N 73.20W
07/26/2012 M70 MPH FAIRFIELD CT PUBLIC
TREE FELL DUE TO WIND
0735 PM MARINE TSTM WIND EATONS NECK 40.95N 73.40W
07/26/2012 M48 MPH SUFFOLK NY MESONET
0740 PM TSTM WND DMG ANSONIA 41.34N 73.07W
07/26/2012 NEW HAVEN CT TRAINED SPOTTER
TREES AND WIRES DOWN CLOSING TREMONT ST.
0742 PM MARINE TSTM WIND BERGEN POINT 40.64N 74.14W
07/26/2012 M50 MPH RICHMOND NY MESONET
0745 PM TSTM WND DMG TOTTENVILLE 40.51N 74.25W
07/26/2012 RICHMOND NY TRAINED SPOTTER
65 FT TREE SPLIT IN TWO ON ARTHUR KILL RD
0745 PM TSTM WND DMG MILFORD 41.23N 73.06W
07/26/2012 NEW HAVEN CT PUBLIC
TREE DOWN ON WIRES AND BLOCKING GRANVILLE AVE
0754 PM MARINE TSTM WIND 1 NE SAINT GEORGE 40.66N 74.06W
07/26/2012 M54 MPH ANZ338 NY MESONET
0754 PM MARINE TSTM WIND BUOY 44039 41.14N 72.66W
07/26/2012 M56 MPH ANZ330 NY BUOY
0800 PM MARINE TSTM WIND 1 SW BREEZY POINT 40.55N 73.93W
07/26/2012 M43 MPH QUEENS NY MESONET
0800 PM MARINE TSTM WIND 8 S SEAGATE 40.47N 74.01W
07/26/2012 M55 MPH ANZ338 NY BUOY
0800 PM TSTM WND DMG LOCUST VALLEY 40.88N 73.59W
07/26/2012 NASSAU NY BROADCAST MEDIA
TREE DOWN NEAR LOCUST VALLEY...REPORTED BY LONG ISLAND
RAILROAD.
0814 PM LIGHTNING COBBLE HILL 40.69N 74.00W
07/26/2012 KINGS NY EMERGENCY MNGR
*** 1 FATAL *** LIGHTNING STRIKE CAUSED CHURCH SCAFFOLD
TO COLLAPSE ON PEDESTRIAN
0815 PM MARINE TSTM WIND 1 E POINT LOOKOUT 40.59N 73.56W
07/26/2012 M51 MPH NASSAU NY MESONET
0824 PM TSTM WND DMG 1 S WHITNEYVILLE 41.33N 72.91W
07/26/2012 NEW HAVEN CT LAW ENFORCEMENT
TREE DOWN AT EAST ROCK RD AND FARNAM DR
0835 PM MARINE TSTM WIND ORIENT POINT 41.15N 72.25W
07/26/2012 E40 MPH SUFFOLK NY PUBLIC
&&
TFMSpecial weather statement, Jul 27, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT FRI JUL 27 2012
CTZ008-011-012-272100-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
401 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS OVER MIDDLESEX AND NEW LONDON COUNTIES...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VOLUNTOWN TO
CHESTER...MOVING EAST AT 20 MPH.
HEAVY DOWNPOURS AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4140 7184 4133 7183 4133 7194 4131 7204
4131 7208 4129 7214 4132 7219 4129 7220
4134 7251 4137 7252 4138 7246 4143 7242
4144 7230 4151 7232 4162 7219 4164 7178
4142 7179
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:20 PM EDT | Special Marine Warning | OKX | 80 min | |
| Jul 26, 8:23 PM EDT | Special Marine Warning | OKX | 52 min | |
| Jul 26, 8:29 PM EDT | Special Marine Warning | OKX | 46 min | |
| Jul 26, 8:33 PM EDT | Special Weather Statement | OKX | Nassau | 42 min |
| Jul 26, 9:10 PM EDT | Special Marine Warning | OKX | 26 min | |
| Jul 27, 3:58 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 14 hr | |
| Jul 27, 2:13 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 7 hr |
| Jul 26, 8:01 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 48 min |
| Jul 26, 8:27 PM EDT | Special Weather Statement | OKX | 33 min | |
| Jul 26, 8:44 PM EDT | Special Weather Statement | OKX | 46 min |
Nearby
Special Weather Statements in Connecticut, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.